Facebook Pixel
Q: 

Emergency Contraception - spotting 8 days later

By December 17, 2016 - 2:16pm
 
Rate This

I had unprotected sex on Dec 9th. He pulled out before ejaculating and cleaned up. A couple hours later had intercourse again for a little bit, though this time he didn't ejeculate at all. About 10-12 hours later I took Plan B (1.5 mg levonogestrel). I've never been on birth control and this is the first time I use Plan B.
I didn't have any immediate side effects til about 3 days later (from Dec 12-14). Since then I've had some cramping, dull aches near my ovaries, my lower abdomen was very bloated for a couple days, and lower back pain. I also had the sensation of about to get my period, when I feel as if the blood is starting to slide down my vagina.

I am most concerned because my last period started November 29/30th and my periods are very regular at 28-29 days - so I was very close to my fertility window and might have ovulated already when took the pill.

Tonight Dec 17 (8 days after intercourse) I noticed some light bleeding when I wiped myself in the bathroom. It was light colored and a small amount. I tried wiping again and after awhile got only a little bit more, but this time a brownish color and thick - as if it was discharge mixed with a little blood.
I guess my question is, is this consistent with implantation bleeding or could it be the Pill? It seems too late to be the effect of the pill and too soon to be my period (which should be another 11 days away). But maybe I was affected by it more than usual since my body is not used to birth control?
Anyone have a similar experience with emergency contraception, particularly around the time of ovulation?
Thank you for reading.

UPDATE: 23/12/16 The bleeding continued (6 days and counting) and got heavier, so appears not to be implantation bleeding but instead a result of the morning after pill (possibly an early period).

Add a Comment1 Comments

Guide

Hi, Uma.

Thanks for reaching out to EmpowHER.

What you're experiencing is from the emergency contraception. With Plan B, you can have spotting/bleeding. It should go away by the time of your next period. However, it is possible that Plan B may cause your next period to be heavier or lighter than usual. It may also come earlier or later than is normal for you. Nausea, lower abdominal pain, fatigue, headache, and breast tenderness are other common side effects. Based on what you told me, that he did not ejaculate inside you, I'd say your risk of pregnancy is low. That said, using protection and/or birth control is much safer than relying on the pull-out method.

Here is some information on birth control:
http://www.empowher.com/media/reference/birth-control-center

Best,
Helena

December 17, 2016 - 3:04pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Tags:

Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!